It feels as if my heart is adding a beat every so often, and I can feel it flutter. What could it be?
This happens maybe 3 times a day, its almost like the feeling i get before anxiety kicks in, but more painful and intense. I've also been having chest pains maybe once a day. any ideas of what it could be or what i should do?
I am sorry to hear about your symptoms. It is important for you to see a cardiologist to determine the cause of your symptoms, as it is not possible to provide an accurate diagnosis without a thorough, in-person history and physical exam. In general, your heart rate increases to provide additional oxygen and nutrients to your organs. This normally occurs during circumstances such as exercise. In some cases, this can increase due to an arrhythmia, or abnormal heart rhythm. Common examples include atrial fibrillation, atrial flutter, and AV nodal reentrant tachycardia. During these episodes, people often experience palpitations, lightheadedness, and chest pain. You may also be experiencing premature atrial or ventricular beats, which are essentially early heart beats. These are common and typically benign, although they can lead to abnormalities of your heart muscle if they occur frequently enough. Your chest pain may be due to an arrhythmia. However, it is also important to rule out coronary artery disease, or a blockage in your heart's arteries. This may also increase your risk of an arrhythmia. It is important to see a cardiologist regarding your symptoms. A typical evaluation includes a history, physical exam, and EKG. Depending on these results, you may need an ultrasound of your heart or stress test.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.